How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog
Satisfied Customers: 31049
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Question Here...
Dr. Peter is online now

Our XXXXX XXXXX, Rollo, a few days ago became unable to jump

Resolved Question:

Our XXXXX XXXXX, Rollo, a few days ago became unable to jump up onto a lap, or get up steps and stairs. He was frequently quite shaky, licking his lips a lot (which he does when he's stressed) and generally looking sorry for himself. He's been on a painkiller/anti inflammatory for a couple of days but is still unable to move very well. We've also noticed that he's squatting to pee, although can't get down very low. He's eating and drinking normally. We'd appreciate any ideas on what's wrong and how we can help him. He's 3 years old and usually a bundle of energy.
Submitted: 3 years ago.
Category: Dog
Expert:  Dr. Peter replied 3 years ago.
Welcome and thanks for asking your question. My name isXXXXX am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- Any vomiting, diarrhea or coughing?
2- Did these symptoms come on quickly?
3- What is the name of the medications that he is on? Milligrams and how often are you giving it?

There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.

Customer: replied 3 years ago.
Hello, the answer to the first question is No. The symptoms did come on quickly. He is having 0.1ml of Metacam, once a day with his food. After the first dose he perked up quite a bit but since then not much change. After walking not very far he slows down considerably.
Expert:  Dr. Peter replied 3 years ago.
Alan, the symptoms that you are describing are consistent with neuromuscular pain either secondary to a pinch nerve along the back as a result of a bulging disc or a pulled muscle. Metacam is a very good anti inflammatory medication. I would also recommend you rest him for the next 4-6 weeks, no running or jumping; acitvity should be limited to urinate and defecate on a leash. In addition, you can speak to your family veterinarian about adding another pain killer called Tramadol.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back. I am happy to address follow-up questions. Thank you for your business and I hope to work with you again soon!

Dr. Peter
Dr. Peter and 4 other Dog Specialists are ready to help you